MAUDE Adverse Event Report: SPECTRUM VASCULAR BIOFLO PICC (VALVED) 4F SL 55CM IR-145 KIT WITH NITINOL GW PG; PERIPHERALLY INSERTED CENTRAL CATHETER

SPECTRUM VASCULAR BIOFLO PICC (VALVED) 4F SL 55CM IR-145 KIT WITH NITINOL GW PG; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458810
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a bioflo picc (valved) 4f sl 55cm ir-145 kit with nitinol gw pg when attaching a syringe for flushing.A crack was observed at the hub prior to flushing, and no flushing was performed.The affected device had to be removed and replaced with a different product.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
As the reported device was not returned, a device evaluation is unable to be performed.The customer's reported complaint description of a picc hub crack could not be confirmed from a visual inspection as no picture of the device was provided by the customer.If complaint sample is received and warrants further investigation, then complaint file will be reopened and updated accordingly.A dhr review of the packaging/assembly/valve lots was conducted for any deviations related to the reported hub crack failure mode.The review confirmed that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) written.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector) and/or inadequate flushing.A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.An instructional video regarding the care and maintenance of the bioflo picc can be found on spectrum vascular's youtube channel, "bioflo picc care and maintenance instructional video" uploaded on september 24, 2025.This video is intended as a visual representation of information provided in the dfu for clinicians who are responsible for the care and maintenance of piccs but are not responsible for picc placement.Labeling review: the dfu that is supplied with the product (16600224-01) contains the following statements: precautions it is recommended that only luer lock accessories be used with the bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A trend analysis was conducted for this complaint type and product family with no adverse trends noted.We will continue to monitor this complaint type for any adverse trends.Reference cf-80.

Brand Name
BIOFLO PICC (VALVED) 4F SL 55CM IR-145 KIT WITH NITINOL GW PG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
SPECTRUM VASCULAR
50 main street
suite 1000
white plains NY 10606
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
james solorzano
50 main street
suite 1000
white plains, NY 10606
MDR Report Key25104867
Report Number3030714660-2026-00004
Device Sequence Number10745326
Product Code LJS
UDI-Device IdentifierH965458810
UDI-PublicH965458810
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberH965458810
Device Lot Number5845260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown